Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Hypertension, diabetes, drinking, smoking, complications and treatment

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi Doctor,
I have some queries regarding my father's health condition,need your valuable suggestions/support on this.
Here are the symptoms/details
-> Age-63
->Retired as school teacher in 2006
->Since 2006 suffering from hypertension started with
systolic-140-mm Hg     diastolic 90-100 mm Hg and now systolic-> mm Hg     diastolic > mm Hg
> Diabetes got attacked in 2009 ,started with (210 -2 hour glucose)     (110 Fasting glucose).
>Since then he is having severe Tingling,burning sensations and unable to sleep and feeling tired very easily and nervous all the time.main problem he always says/feels as "severe head nerves burning sensation".
Also he stays in small town in India/Andhrapradesh and dont want to come to city cause he is afraid/ of big buildings and crowed/traffic,even he feel nervous/scared to use elevator/flight.
Habits :Drinking-high , Smoking -high - now its low.(rarely).
Family Background: We are all well settled,no family tensions, but they(father and mother) stays alone and we stay abroad due to JOB.My father family background is free from diabetes/hypertension.
We have consulted lot of doctors but no change.Problem is my father dont trust any doctor except the one who's consulting from 2006.
Medicines using now :Diapride & Glycomet for diabetes and Ancolol for hypertension ,Razo-d .

Kindly please suggest a solution or a good hospital in INDIA/ANDHRAPRADESH ,since he cant travel abroad.

Thanks in advance for your great support.

Posted Mon, 16 Apr 2012 in Diabetes
Answered by Dr. Jasvinder Singh 43 minutes later
Thanks for posting your query.

I can understand the pain and agony which your father is going through.

There are a number of good hospitals in Hyderabad like Apollo hospital, Care hospital, XXXXXXX hospital, Global hospital etc.

Your father needs to consult one of the endocrinologists to take care of the diabetes and its complications.

In view of the pains and tingling sensations that he's going through, there's a likely possibility that he's suffering from diabetic neuropathy. In this the nerves of the body get damaged due to diabetes and a good control of the blood sugar along with certain medications pregabalin, gabapentin which take care of such neuropathic pains etc.

Unfortunately, I am not able to see the recent blood pressure readings which you've mentioned. Anyhow, the target blood pressure in a diabetic is 130/80 mmHg. He will need to be on certain medications for that apart from Atenolol like Ramipril, losartan, olmesartan etc.

Simultaneously, it is extremely important that he doesn't take alcohol and stops smoking. Smoking in a diabetic significantly increases the risk of complications like diabetic neuropathy.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing your father good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor